Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: stimulants shellie

Posted by MichaelF on July 18, 2000, at 16:54:43

In reply to Re: stimulants MichaelF, posted by shellie on July 17, 2000, at 21:13:39

>Michael--did it take a while to relieve your depression? Because I took ritalin for three days and if anything it increased my depression. My pdoc has never talked about using dexidrine. Aderall was mentioned. I wonder how dexidrine differs from ritalin in its action. Wasn't dexedrine the main diet stimulant? shellie

Shellie,

In my case Dexedrine relieved my depression within about two hours of taking my first dose. According to Dr. Jensen, who has been mentioned before on this board, it is quite common for a med to act positively this quickly if it is the "right" med for the individual. If memory serves me correctly, he believes the "right" med for an individual will have a positive effect within 24 hours. This was certainly the case for me.

I tried Ritalin but could not tolerate even the smallest of doses. Adderall sent me into a horrible depression within a few days of initiating it. For whatever reason, the long acting version of Dexedrine, called "spansule" has the same effect for me as the Adderall did.

Finding the right med for me was definitely a process of trial and error. I have reacted negatively to every SSRI that I have tried after having experienced what my doctors believe to be serotonin syndrome about five years ago. I experienced serotonin syndrome one year after my nutritional doctor added tryptophan to the Prozac I had been taking for several years. Once I experienced the serotonin "overload", I could no longer tolerate any med that boosted serotonin. Although I live in Canada, I contacted Dr. Jensen in California and he came up with a number of suggestions, one of which was Dexedrine. I take 30mg per day of Dexedrine in two divided doses along with 1mg of Stelazine with each dose of Dexedrine. Dexedrine by itself seems to push my dopamine levels just a little too high and Stelazine controls this slight elevation.

I do not know much about Dexedrine and it's use as a diet med, but for me it seems to have had no effect on my food intake.

I hope this helps,

MichaelF


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:MichaelF thread:40783
URL: http://www.dr-bob.org/babble/20000717/msgs/40879.html